Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 145, NWS Eureka, CA

May 19, 2015

NWS Eureka, CA issued this small craft advisory at May 19, 2015, 2:45 AM PDT. It took effect at May 19, 2015, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 19, 2015, 2:45 AM PDT (09:45 UTC)
In effect from
May 19, 2015, 3:00 PM PDT
Expired
May 19, 2015, 9:00 PM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WHUS76 KEKA 190945
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
245 AM PDT TUE MAY 19 2015

PZZ455-475-191745-
/O.NEW.KEKA.SC.Y.0145.150519T2200Z-150520T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
245 AM PDT TUE MAY 19 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING. 

* WINDS...NW TO N INCREASING TO 15 TO 20 KT WITH GUSTS TO 30 KT IN
  THE LATE AFTERNOON AND EARLY EVENING.

* WAVES...N BUILDING TO 8 FEET AT 7 SECONDS WITH THE ONSET OF
  FRESH WINDS IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
755 
WHUS76 KEKA 191536
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
836 AM PDT TUE MAY 19 2015

PZZ455-475-192345-
/O.CON.KEKA.SC.Y.0145.150519T2200Z-150520T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
836 AM PDT TUE MAY 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WINDS...NW TO N INCREASING TO 15 TO 20 KT WITH GUSTS TO 30 KT 
  IN THE LATE AFTERNOON AND EARLY EVENING. 

* WAVES...N BUILDING TO 8 FEET AT 7 SECONDS WITH THE ONSET OF 
  FRESH WINDS IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
954 
WHUS76 KEKA 192130
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PDT TUE MAY 19 2015

PZZ455-475-200400-
/O.CON.KEKA.SC.Y.0145.150519T2200Z-150520T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PDT TUE MAY 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...NW TO N 15 TO 20 KT WITH GUSTS TO 30 KT THROUGH EARLY
  EVENING.

* WAVES...N 8 FEET AT 7 SECONDS ASSOCIATED WITH FRESH WINDS
  THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
031 
WHUS76 KEKA 200356
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
856 PM PDT TUE MAY 19 2015

PZZ455-475-200500-
/O.EXP.KEKA.SC.Y.0145.000000T0000Z-150520T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
856 PM PDT TUE MAY 19 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 18, 3:00 PM PDT, 11 hours 45 minutes earlier.

Area forecast discussion, May 18, 3:00 PM PDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PDT MON MAY 18 2015

.SYNOPSIS...A SERIES OF UPPER LOWS WILL BRING SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS TO MAINLY THE INTERIOR EACH AFTERNOON THROUGH
LATE WEEK.

&&

.DISCUSSION...BROAD UPPER LOW IS PRESENTLY CENTERED OVER N CENTRAL
CA WITH VORTICITY MAXIMA MOVING N-NW OVER THE LOCAL AREA. WITH
PRECIPITABLE WATER VALUES OF AROUND .60" AND LINGERING WEAK
INSTABILITY...DYNAMIC FORCING IS PRODUCING A BAND OF LIGHT RAIN
SHOWERS WESTWARD ACROSS THE COASTAL MOUNTAINS AND HEADING TOWARD
HUMBOLDT BAY.  EXISTING CLOUD COVER MAY DELAY DEEPER CONVECTIVE
DEVELOPMENT...BUT EXPECT MORE SHOWERS AND ISOLATED THUNDERSTORMS TO
DEVELOP LATER THIS AFTERNOON. STORM MOTION WILL BE TOWARD THE W-NW
TODAY...AND THIS SHOULD ALLOW ADDITIONAL SHOWERS TO CONTINUE
ADVECTING TOWARD THE REDWOOD COAST. HIGHEST INSTABILITY IS EXPECTED
TO REMAIN OVER THE INLAND AREAS...AND IT IS UNCLEAR IF ANY
THUNDERSTORMS WILL BE ABLE TO REACH THE COAST AS THEY WILL MOVE INTO
A LESS UNSTABLE ATMOSPHERE. THEY MAY AT LEAST MAKE IT TO THE W
MOUNTAINS TONIGHT. THE UPPER LOW TO OUR S WILL GRADUALLY FILL INTO
MID-WEEK...LEAVING A BAGGY TROF OVER THE AREA. MORE AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED ON TUE AND WED. STORM MOTION WILL
BE VERY SLOW ON TUE AND THEN MORE S TO N ON WED. THIS SHOULD KEEP
THE FOCUS OF CONVECTION BACK OVER TRINITY COUNTY AND THE YOLLA
BOLLYS. ANOTHER UPPER LOW WILL DEVELOP OFFSHORE THE N OR CENTRAL CA
COAST BY WED. NAM MODEL SOUNDINGS FOR E TRINITY COUNTY DEPICT THE
DEEPEST CAPE ON WED AFTERNOON...POSSIBLY INTO THE HAIL GROWTH
REGION. HOWEVER...THE CAPE AREA IS EXPECTED TO REMAIN FAIRLY NARROW.
/SEC/JT

&&

.AVIATION...MOSTLY CLOUDY SKIES DOMINATED AIRPORTS ACROSS
NORTHWEST CALIFORNIA TODAY. LOW CLOUDS PERSISTED AT AND NEAR THE
COAST WITH PREVAILING MVFR CEILINGS AND UNRESTRICTED VISIBILITIES.
A PLETHORA OF MVFR CEILINGS FLOODED A NUMBER OF INTERIOR VALLEYS
ESPECIALLY IN MENDOCINO COUNTY. FOR AVIATION...THE INFLUENCING
WEATHER PATTERN IS STILL AN UPPER LEVEL LOW TROUGH WITH A LOW
CENTERED NEAR SACRAMENTO BEING THE CATALYST FOR TODAY'S WEATHER.
FLYING THREATS TODAY WILL BE MAINLY FROM CONVECTION ROTATING
AROUND THE LOW OVER THE MOUNTAINS AND TOWARDS THE COAST.
THEREFORE...MOST OF THE INSTABILITY WILL PRODUCE SOME SHOWERS AND
EVEN A FEW THUNDERSTORMS INLAND WITH ONLY SCATTERED SHOWERS
DRIFTING TO THE COAST. TA

&&

.MARINE...A WEAK OFFSHORE HIGH PRESSURE SYSTEM COMBINED WITH AN
INLAND WEAK LOW PRESSURE SYSTEM WILL MAINTAIN LIGHT TO MODERATE
NORTH TO NORTHWESTERLY WINDS AND LOW SEAS ACROSS THE WATERS THE NEXT
FEW DAYS AS THE PRESSURE GRADIENT REMAINS WEAK. A NORTHWESTERLY
SWELL AND A SMALLER SOUTHERLY SWELL WILL PROPAGATE ACROSS THE WATERS
THROUGH THIS WEEK. THE WINDS AND SEAS WILL INCREASE SLIGHTLY TONIGHT
ACROSS THE OUTER WATERS AS AN OFFSHORE HIGH PRESSURE SYSTEM BRIEFLY
SLIGHTLY STRENGTHENS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 18, 5:37 AM PDT, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
537 AM PDT MON MAY 18 2015

CAZ001-191245-
REDWOOD COAST-
537 AM PDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS MAY MOVE WEST TOWARD THE COAST THIS AFTERNOON
AND EVENING BEFORE WEAKENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW THUNDERSTORMS MAY MAKE THEIR WAY TOWARD THE COAST FROM THE
INTERIOR DURING THE LATE AFTERNOON OR EVENING ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-076-191245-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
537 AM PDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS WILL CONTINUE TO DEVELOP TODAY AND PERSIST INTO
THE EVENING HOURS. ISOLATED THUNDERSTORMS WILL DEVELOP BY
AFTERNOON. STORMS WILL MOVE TO THE WEST OR NORTHWEST AND BE
CAPABLE OF PRODUCING BRIEF WIND GUSTS AND HEAVY DOWNPOURS ALONG
WITH DEADLY CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA EACH
AFTERNOON AND EVENING THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ004-191245-
UPPER TRINITY RIVER-
537 AM PDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO DEVELOP TODAY AND
PERSIST INTO THE EVENING HOURS. ISOLATED THUNDERSTORMS WILL
DEVELOP BY AFTERNOON. STORMS WILL MOVE TO THE WEST OR NORTHWEST
AND BE CAPABLE OF PRODUCING BRIEF WIND GUSTS AND HEAVY DOWNPOURS
ALONG WITH DEADLY CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA EACH AFTERNOON
AND EVENING THROUGH FRIDAY. THE STRONGEST STORMS ARE EXPECTED
WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ002-191245-
MENDOCINO COAST-
537 AM PDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.